MAUDE Adverse Event Report: ST. JUDE MEDICAL DISPOSABLE SIMPLICITY ELECTRODE; PROBE, RADIOFREQUENCY LESION

ST. JUDE MEDICAL DISPOSABLE SIMPLICITY ELECTRODE; PROBE, RADIOFREQUENCY LESION
Model Number RFDE-SI
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a sacral radiofrequency ablation procedure, the probe fractured and separated in the patient.An 18g needle was used to turn the broken probe and the broken probe was removed.The probe was replaced and the procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
One simplicity radiofrequency electrode was received for evaluation.  a kink was noted distal to the fractured part of the probe.The probe was fractured and detached from the connector.The ifu states, ¿do not bend or reshape the electrode; this can cause permanent mechanical damage.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with specifications and procedures.The cause of the fracture in the probe and the kink in the shaft is consistent with incorrect use of the device.

Brand Name
DISPOSABLE SIMPLICITY ELECTRODE
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
MDR Report Key12569088
Report Number2182269-2021-00071
Device Sequence Number19841563
Product Code GXI
UDI-Device Identifier05415067028976
UDI-Public05415067028976
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberRFDE-SI
Device Catalogue NumberRFDE-SIRFDE-SI
Device Lot Number7317003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;